TWO drunk friends have been left with swollen penises after injecting piles cream to get extra girth, a study has revealed.
The men had watched a YouTube tutorial which offered so-called tips on how to increase your manhood.
Writing in the Annals of Dermatology and Venereology journal, medics at Strasbourg University Hospital explained how the two French men ended up in hospital.
Taking the advice from the YouTube video, the pair decided to inject each other with anti-hematoma cream.
The NHS states that the creams can be used to treat bruises, piles, and inflamed veins.
It's typically an ointment that is used to reduce swelling, but when the pair injected it into each other, it caused their members to swell.
Medics who treated the pair said that during the night they had suffered swelling and had presented at the hospital the next day.
Pictures in the journal showed the extent of the swelling.
The patients said it hurt to touch their penises when being examined.
Doctors at the hospital prescribed the pair, aged 30 and 32, painkillers and sent them home, but it was not clear if any lasting damage had been done.
The team said this isn't a new trend, and that it has been around since the Karma Sutra was first published.
They said: "Self-injection of various substances for the improvement of body shape, including increased penis size, was already described in texts, like the Kama Sutra more than 1500 years ago.
"The size of their penis is a source of concern to some men and reconstructive penile surgery has become a relatively common practice.
"Some men receive penile injections that are performed by health-care practitioners or by non-medical practitioners, or in some cases by the individuals themselves."
There are some side effects that can occur, but the patients never returned for a check up.
The experts said these side effects could include erectile dysfunction and even gangrene.
One expert warned that it could also cause scarring on the penis.
Consultant urologist at the Queen Elizabeth Hospital in Birmingham, Dr Richard Viney said people could risk permanent damage by attempting such procedures at home.
Speaking to the MailOnline he said the injection of fillers, similar to those used in the face, have been used to enhance penile girth.
"The injections are into the superficial tissues.
"If you inject into the corpora themselves the product will interfere with the drainage of blood from the penis and could cause priapism (a painless and persistent erection) which would rapidly lead to irreversible damage to the penis causing long term erectile issues."
Source: Read Full Article